# SDR 95UAL900262

- Difficulty date: November 15, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1843U
- Make and model: Doug DC-10-10
- Aircraft serial: 46636
- Engine: Ge CF66D
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Gearbox
- Part number: 3600760
- Condition: Cracked
- Location: Apu
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

PUNGENT ODOR/SMOKE IN AIRCRAFT ON ENGINE PNEUMATICS AT HIGH ENGINE POWER.  FOUND APU GEARBOX CRACKED AT STARTER PAD STUDS AT ONE AND THREE O'CLOCK POSITIONS (LOOKING AFT).  SMOKE ATTRIBUTED TO OIL BEING INTRODUCED INTO PNEUMATIC DUCTING.  REMOVED AND REPLACED GEARBOX.
